Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 40, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Nov 4, 2016, 2:56 AM EDT. It took effect at Nov 5, 2016, 2:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2016, 2:56 AM EDT (06:56 UTC)
- In effect from
- Nov 5, 2016, 2:00 AM EDT
- Expired
- Nov 5, 2016, 11:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
337 WHUS72 KTAE 040656 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 256 AM EDT FRI NOV 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... .A FRONTAL PASSAGE THIS AFTERNOON WILL ALLOW FOR INCREASED WIND SPEEDS OVER OUR COASTAL WATERS. ADVISORY CONDITIONS WILL DEVELOP IN THE WAKE OF A COLD FRONT BEGINING LATE TONIGHT. BORDERLINE CAUTIONARY TO ADVISORY CONDITIONS MAY LAST THROUGH SATURDAY NIGHT. GMZ730-750-755-765-770-775-042030- /O.NEW.KTAE.SC.Y.0040.161105T0600Z-161105T1200Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 256 AM EDT FRI NOV 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. * WINDS...20 KNOTS WITH GUSTS TO AROUND 30 KNOTS * WAVES/SEAS...2 TO 4 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOORE
3 follow-up statements
558 WHUS72 KTAE 041828 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 228 PM EDT FRI NOV 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... GMZ730-750-755-765-770-775-050300- /O.CON.KTAE.SC.Y.0040.161105T0600Z-161105T1200Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 228 PM EDT FRI NOV 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... * WINDS...NORTHEAST 20 KNOTS WITH GUSTS TO 25 KNOTS * WAVES/SEAS...3 TO 5 FEET WITH OCCASIONAL SEAS UP TO 6 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 KNOTS OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOURNIER
112 WHUS72 KTAE 050035 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 835 PM EDT FRI NOV 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... GMZ730-750-755-765-770-775-050900- /O.CON.KTAE.SC.Y.0040.161105T0600Z-161105T1200Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 835 PM EDT FRI NOV 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... * WINDS...NORTHEAST 20 KNOTS WITH GUSTS TO 25 KNOTS * WAVES/SEAS...3 TO 5 FEET WITH OCCASIONAL SEAS UP TO 6 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 KNOTS OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
724 WHUS72 KTAE 050715 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 315 AM EDT SAT NOV 5 2016 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT THROUGH MID MORNING... GMZ730-750-755-765-770-775-051500- /O.EXT.KTAE.SC.Y.0040.000000T0000Z-161105T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 315 AM EDT SAT NOV 5 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...NORTHEAST AROUND 20 KNOTS WITH GUSTS 25 TO 30 KNOTS. * WAVES/SEAS...3 TO 5 FEET WITH OCCASIONAL SEAS UP TO 6 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 KNOTS OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRIGAN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 4, 2:55 AM EDT, 1 minute earlier.
Area forecast discussion, Nov 4, 2:55 AM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Tallahassee FL
255 AM EDT Fri Nov 4 2016
.NEAR TERM [Through Today]...
The core of the northern stream trough (seen clearly on WV imagery
this morning) will drop into the Southeast through today. At the
surface, and preceding the trough, a cold front will push through
the Tri-State region this afternoon. While the frontal passage is
expected to be mainly dry, a few light showers cannot be ruled out
across south-central Georgia and the southeast Big Bend late this
afternoon. Even with a front in the vicinity, highs are expected to
climb into the middle 80s area-wide.
.SHORT TERM [Tonight Through Sunday]...
The dry cold front will continue to sink southeastward, exiting our
area overnight. By Saturday, deep layer ridging will make its way
into the area, with the low level ridge centered over the
Mississippi valley and mid-upper level ridging focused over the
northern Gulf coast. A weak upper level short wave on Sunday may
bring some slight chances for rain to our coastal waters, but our
inland zones should remain rain-free. Under mostly clear skies,
afternoon temperatures will peak in the mid to upper 70s this
weekend with morning lows in the 50s on Saturday, mid 40s to around
50 on Sunday.
.LONG TERM [Sunday Night Through Friday]...
Deep layer ridging over the southeast will slide east early next
week. Around mid-week a potent short wave trough in central Mexico
will lift northeastward to the northern Gulf coast. This will
increase our chances for rainfall mid to late next week,
particularly for our western zones. Highs will be in the upper 70s
to around 80 and lows will be in the upper 40s and low 50s.
&&
.AVIATION [Through 06Z Saturday]...
At this time, VFR is expected to prevail through the TAF. There
may be some visibility restrictions southeast of a line from TLH
to VLD, but the probability of those terminals being impacted is
too low to include in the TAF. A few showers may be possible late
this afternoon at VLD.
&&
.MARINE...
A frontal passage this afternoon and a developing system mid-next
week will keep a tight pressure gradient in place and thus increased
wind speeds over our coastal waters. Borderline cautionary to
advisory conditions in the wake of a cold front will begin late
tonight and may last through Saturday night. Then, another round of
cautionary winds will be possible Sunday night through Monday
night.
&&
.FIRE WEATHER...
Red Flag conditions are not expected over the next several days.
Though a much drier airmass will be present this weekend, wind
criteria across GA and AL are not expected to be met. While
critically low RH durations will be questionable across north
Florida, fuel moisture indices are forecast to be below criteria.
However, marginally high dispersion indices should be anticipated
both this afternoon and Saturday.
&&
.HYDROLOGY...
With most of our area experiencing drought conditions and very
little rain expected out of our cold front passage today,
there are no flooding concerns. Chances for rain will return to
the forecast mid to late next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 87 55 77 49 78 / 10 0 0 0 0
Panama City 83 61 75 56 76 / 0 0 0 0 0
Dothan 85 52 76 45 76 / 0 0 0 0 0
Albany 86 51 76 45 77 / 10 0 0 0 0
Valdosta 85 51 74 46 76 / 20 0 0 0 0
Cross City 86 57 77 54 78 / 20 10 0 0 0
Apalachicola 83 60 75 55 75 / 10 10 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 2 AM to 8 AM EDT Saturday for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River Fl out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach out 20 NM-
Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Harrigan
SHORT TERM...Moore
LONG TERM...Moore
AVIATION...Harrigan
MARINE...Moore
FIRE WEATHER...Harrigan
HYDROLOGY...MooreNearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.